Alert archive / Michigan / Gale Watches in 2021
Gale Watch 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale watch at Nov 19, 2021, 1:18 PM EST. It took effect at Nov 21, 2021, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 19, 2021, 1:18 PM EST (18:18 UTC)
- In effect from
- Nov 21, 2021, 4:00 PM EST
- Expired
- Nov 20, 2021, 3:25 PM EST
- In force
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
179 WHUS73 KGRR 191818 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 118 PM EST Fri Nov 19 2021 LMZ844>849-201000- /O.NEW.KGRR.SC.Y.0095.211120T0000Z-211121T0500Z/ /O.NEW.KGRR.GL.A.0010.211121T2100Z-211122T1800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 118 PM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EST SATURDAY NIGHT... ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 15 to 25 knots with gusts up to 30 knots and waves 4 to 8 feet expected. For the Gale Watch, northwest winds 20 to 30 knots with gusts up to 40 to 45 knots and waves 6 to 12 feet possible. * WHERE...St Joseph to Manistee. * WHEN...For the Small Craft Advisory, from 7 PM this evening to midnight EST Saturday night. For the Gale Watch, from Sunday evening through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Bands of lake effect snow may become intense late Sunday night through Monday morning, and significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ HLO
4 follow-up statements
611 WHUS73 KGRR 200242 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 942 PM EST Fri Nov 19 2021 LMZ844>849-201045- /O.CON.KGRR.SC.Y.0095.000000T0000Z-211121T0500Z/ /O.CON.KGRR.GL.A.0010.211121T2100Z-211122T1800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 942 PM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 10 to 20 knots with gusts up to 25 knots and waves 4 to 7 feet. For the Gale Watch, northwest winds 20 to 30 knots with gusts up to 40 knots and waves 7 to 12 feet possible. * WHERE...St Joseph to Manistee. * WHEN...For the Small Craft Advisory, until midnight EST Saturday night. For the Gale Watch, from Sunday afternoon through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
155 WHUS73 KGRR 200753 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 253 AM EST Sat Nov 20 2021 LMZ844>849-201600- /O.CON.KGRR.SC.Y.0095.000000T0000Z-211121T0500Z/ /O.CON.KGRR.GL.A.0010.211121T2100Z-211122T1800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 253 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 knots with gusts up to 25 knots and waves 4 to 7 feet. For the Gale Watch, northwest winds 20 to 30 knots with gusts up to 40 knots and waves 6 to 11 feet possible. * WHERE...St Joseph to Manistee. * WHEN...For the Small Craft Advisory, until midnight EST tonight. For the Gale Watch, from Sunday afternoon through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
551 WHUS73 KGRR 201558 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1058 AM EST Sat Nov 20 2021 LMZ844>849-210000- /O.CON.KGRR.SC.Y.0095.000000T0000Z-211121T0500Z/ /O.CON.KGRR.GL.A.0010.211121T2100Z-211122T1800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1058 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 knots and waves 4 to 7 feet. For the Gale Watch, northwest winds 20 to 30 knots with gusts up to 40 knots and waves 6 to 12 feet possible. * WHERE...St Joseph to Manistee. * WHEN...For the Small Craft Advisory, until midnight EST tonight. For the Gale Watch, from Sunday afternoon through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
038 WHUS73 KGRR 202025 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 325 PM EST Sat Nov 20 2021 LMZ844>849-210430- /O.CON.KGRR.SC.Y.0095.000000T0000Z-211121T0500Z/ /O.UPG.KGRR.GL.A.0010.211121T2100Z-211122T1800Z/ /O.NEW.KGRR.GL.W.0017.211121T2100Z-211122T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 325 PM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM EST MONDAY... * WHAT...For the Gale Warning, northwest winds to 35 knots and waves 6 to 12 feet expected. For the Small Craft Advisory, southwest winds 10 to 20 knots and waves 3 to 6 feet. * WHERE...St Joseph to Manistee. * WHEN...For the Gale Warning, from 4 PM Sunday to 4 AM EST Monday. For the Small Craft Advisory, until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale watch went out at Nov 19, 12:27 PM EST, 51 minutes earlier.
Area forecast discussion, Nov 19, 12:27 PM EST, 51 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 1227 PM EST Fri Nov 19 2021 LATEST UPDATE... Aviation .DISCUSSION...(Today through next Thursday) Issued at 257 AM EST Fri Nov 19 2021 - Snow showers ending this morning Troughing moves east today with surface high building in and inversion heights falling below 5 kft with the DGZ losing saturation as drying/subsidence continues. Fair weather expected for today as profiles show warm advection but lack of moisture until late tonight when light rain/snow showers are possible. Surface temperatures generally above freezing Saturday morning so no travel problems are expected. - Storm late this weekend with rain followed by snow showers Upper trough amplifying across southern Canada/Upper Midwest goes negative tilt and surface low deepens across the central Great Lakes late in the weekend with period of rain on Sunday followed by another shot of lake effect snow Sunday night and Monday. This cold push is more impressive with 850 mb temps around minus 12C by late Monday along with saturation through the DGZ, so lake effect snow could whiten the ground across much of the western half of Lower Michigan with some 2 to 3 inch totals possible by the time the thermal trough moves east on Tuesday. The pattern repeats itself later in the week beginning Thursday with another low deepening over the central Great Lakes. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1224 PM EST Fri Nov 19 2021 A ridge of surface high pressure will keep winds below 10 knots through this afternoon and allow VFR conditions to hold. Southerly flow will increase late tonight, with gusts developing at all sites by late Saturday morning. MKG will see the strongest winds due to its proximity to the Lakeshore, with gusts picking up tonight and continuing through tomorrow with gusts to 25 knots. && .MARINE... Issued at 257 AM EST Fri Nov 19 2021 No changes to the SCA. Winds and waves will decrease today then increase again tonight into Saturday when another SCA will be needed. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && DISCUSSION...Ostuno AVIATION...HLO MARINE...Ostuno
Hazardous weather outlook, Nov 19, 11:54 AM EST, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1154 AM EST Fri Nov 19 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-201700- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1154 AM EST Fri Nov 19 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Snow could impact travel Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-201700- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1154 AM EST Fri Nov 19 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Winds and waves will become hazardous to small craft again tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds and waves will remain hazardous to small craft Saturday through Saturday evening. Gale force winds are possible Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Nov 19, 7:35 AM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
735 AM EST FRI NOV 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM SNOW 4 SSE HOPKINS 42.57N 85.73W
11/18/2021 M3.3 INCH ALLEGAN MI PUBLIC
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 10:58 PM EST | Small Craft Advisory | GRR | 13 hr | |
| Nov 19, 1:18 PM EST | Small Craft Advisory | GRR | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.